MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55246
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a zenith flex with spiral-z technology aaa endovascular graft iliac leg delivery system kinked during implantation.An aaa revision procedure was being completed in response to a pre-existing endoleak.The patient was reported to "have an ima prior to implant".The initially placed iliac limb graft had migrated from the left common iliac artery, prompting a revision procedure to extend over the original location and endoleak.This event can be found reported under the same patient identifier ((b)(6)).During implantation of the device, the physician experienced difficulty advancing through the existing leg graft, so the device was removed from the patient.Upon removal, it was noted that the delivery system was kinked.Another device was opened and the procedure was completed without further complications, with the replacement graft landing above the hypogastric artery.The patient "did well" following the procedure.No adverse effects were reported.Additional information regarding the device and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complainant, osu medical center located in the united states, informed cook on 14sep2020 of an incident that occurred the same date involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg with rpn zsle-24-74-zt from lot 8917768.An 82-year-old female patient had no reported pre-existing conditions.On (b)(6) 2017 at the same facility, three cook devices were implanted ¿ a main body graft and two iliac leg grafts.At some point after the initial procedure, an endoleak was discovered.The physician suspected a type 2 endoleak and had the patient¿s inferior mesenteric artery coiled.Sometime later, an endoleak was still present.The physician was not sure if it was a type 1 or type 2 endoleak.It was discovered that the left iliac leg graft had migrated proximally causing a type 1b endoleak.On (b)(6) 2020, the physician proceeded with a revision procedure to place another leg graft and extend the sealing zone over the endoleak.Another zsle device was chosen.Prior to use, there was no indication of any problem with the device.The physician had trouble advancing the device through the existing leg graft.The physician removed the complaint device and discovered that the delivery system had kinked.Another of the same graft was opened and the procedure continued with no further complications.A 32 mm coda balloon catheter was also used in the procedure.The graft landed above the hypogastric artery and the issue was resolved.No adverse effects to the patient have been reported and the patient reportedly ¿did well.¿ mdr# 1820334-2020-01812 addresses the left leg graft migration and endoleak.This report addresses the leg graft whose delivery system kinked during advancement.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control and specifications of the device were conducted during the investigation.The complaint device was not returned for evaluation; however, a document based investigation evaluation was performed.A review of the device master record (dmr) found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file (dhf) found that the affected product is safe and effective for its intended use.A review of the device history record (dhr) found no related nonconformances or additional complaints associated with this device lot.The zsle-24-74-zt is a one-device lot, giving no indication of non-conforming product in house.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: 4 warnings and precautions: 4.2 patient selection, treatment and follow-up.Adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.5 implant procedure.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or in calcified or tortuous vessels.9 how supplied.The product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.11 directions for use: anatomical requirements.Iliofemoral access vessel size and morphology (minimal thrombus, calcium and/or tortuosity) should be compatible with vascular access techniques and accessories.Arterial conduit techniques may be required.11.1 zenith spiral-z aaa iliac leg system.11.1.4 contralateral iliac leg placement and deployment.3.Introduce the contralateral iliac leg delivery system into the artery.Advance slowly until at least one stent of the iliac leg graft overlaps within the main body and not past the radiopaque marker band positioned 30 mm from the proximal end of the iliac leg graft inside the contralateral limb of the main body.If there is any tendency for the main body graft to move during this maneuver, hold it in position by stabilizing the gray positioner on the ipsilateral side.Note: if difficulty is encountered advancing the iliac leg delivery system, exchange to a more supportive wire guide.In tortuous vessels the anatomy may alter significantly with the introduction of the rigid wires and sheath systems.11.1.5 ipsilateral iliac leg placement and deployment: 1.Utilize the main body graft wire and sheath assembly to introduce the ipsilateral iliac leg graft.Advance dilator and sheath assembly into the main body sheath.Note: in tortuous vessels, the position of the internal iliac arteries may alter significantly with the introduction of the rigid wires and sheath systems.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.It is possible that the patient¿s iliac artery was tortuous or calcified such that when the complaint device was advanced, the device became kinked; however, without additional information, this cannot be confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10638478
Report Number1820334-2020-01811
Device Sequence Number3003946
Product Code MIH
UDI-Device Identifier10827002552460
UDI-Public(01)10827002552460(17)210609(10)8917768
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model NumberG55246
Device Catalogue NumberZSLE-24-74-ZT
Device Lot Number8917768
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer11/03/2020
11/10/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/18/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 32MM CODA BALLOON
Patient Age82 YR